Alert archive / Puerto Rico / Areal Flood Warnings in 2012

Areal Flood Warning 9, NWS JSJ

March 28, 2012

NWS JSJ issued this areal flood warning at Mar 28, 2012, 8:10 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 28, 2012, 8:10 PM CDT (01:10 UTC)
Expired
Mar 29, 2012, 2:15 AM CDT
In force
6 hr
Issued by
NWS JSJ
Area
Storm-based polygon
Flood severity
None

The radar

The San Juan radar (TJUA), 110 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

258 
WGCA42 TJSJ 290110
FLWSJU

BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
910 PM AST WED MAR 28 2012

PRC003-005-099-131-290715-
/O.NEW.TJSJ.FA.W.0009.120329T0110Z-120329T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOCA PR-SAN SEBASTIAN PR-AGUADILLA PR-AGUADA PR-
910 PM AST WED MAR 28 2012

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* FLOOD WARNING FOR...
  AGUADA...
  AGUADILLA...
  MOCA...
  SAN SEBASTIAN...

* UNTIL 315 AM AST THURSDAY

* AT 908 PM AST...RUNOFF FROM PREVIOUS HEAVY RAINFALL HAS RESULTED IN 
SIGNIFICANT RISES ON RIO CULEBRINAS AND ITS TRIBUTARIES. THIS WILL 
GENERATE A VERY FAST RISE TO FLOOD STAGE. ADDITIONAL SHOWERS...SOME OF 
THEM WITH EMBEDDED HEAVY DOWNPOURS...ARE EXPECTED OVER THE NEXT HOUR OR 
SO. RESIDENTS IN FLOOD PRONE AREAS SHOULD MOVE TO HIGHER GROUND 
IMMEDIATELY AND NEVER TRY TO CROSS A FLOODED ROADWAY.  

A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED.
HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS
IMMEDIATELY.

LAT...LON 1837 6702 1832 6703 1839 6720 1842 6716

$$

OMS

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this areal flood warning went out at Mar 28, 2:02 PM CDT, 6 hours 8 minutes earlier.

Area forecast discussion, Mar 28, 2:02 PM CDT, 6 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
302 PM AST WED MAR 28 2012

.SYNOPSIS...UPPER LEVEL TROUGH WILL CONTINUE ACROSS THE REGION
DURING THE NEXT FEW DAYS. HIGH PRESSURE AT THE SURFACE WILL BUILD
ACROSS THE WESTERN ATLANTIC TOMORROW. COLD FRONT WILL STALL JUST
NORTH OF THE AREA.

&&

.DISCUSSION...UNSTABLE ATMOSPHERIC CONDITIONS PREVAILED ACROSS
PUERTO RICO THIS AFTERNOON...WITH A PERSISTENT UPPER LEVEL TROUGH
DOMINATING THE NORTHEAST CARIBBEAN. THIS FEATURE IN COMBINATION
WITH DAYTIME HEATING AND SEA BREEZE CONVERGENCE...ENHANCE THE
DEVELOPMENT OF SHOWERS AND THUNDERSTORMS MAINLY ACROSS THE
SOUTHERN SLOPES OF PUERTO RICO. WINDS BETWEEN 0-3 KM AGL ARE
MAINLY FROM THE NORTHEAST WHICH WILL MAINTAIN THE FOCUS OF HEAVY
RAINFALL BETWEEN THE CORDILLERA CENTRAL AND THE SOUTHERN SLOPES
OF PUERTO RICO THROUGHOUT THE AFTERNOON. THE STORM MOTION OF THESE
SHOWERS WILL BE VERY SLOW...THEREFORE...HIGH RAINFALL ACCUMULATION
WILL BE EXPECTED.

A HIGH PRESSURE SYSTEM AT THE SURFACE WILL BUILD ACROSS THE
WESTERN ATLANTIC TOMORROW...INDUCING A NORTHEAST TRADE WIND
FLOW. THIS FLOW WILL ALLOW FOR FASTER MOVEMENT OF THE SHOWER
ACTIVITY. A COLD FRONT WILL STALL JUST NORTHERN OF THE AREA AND IS
NOT EXPECTED TO AFFECT THE LOCAL AREA. HOWEVER...PATCHES OF LOW
LEVEL MOISTURE ASSOCIATED FROM THIS SYSTEM WILL AFFECT THE NORTH COAST
OF PUERTO RICO TONIGHT AND EARLY THURSDAY MORNING. CONDITIONS
REMAINS MOIST AND UNSTABLE DURING THE WEEKEND AS WINDS SHIFT SOUTHEAST
AND GOOD CHANCES FOR SHOWER EVERY AFTERNOON PREVAILS.

&&

.AVIATION...MVFR CONDITIONS WITH MOUNTAIN OBSCURATIONS EXPECTED
TO PREVAIL ACROSS TJMZ AND TJPS THROUGH AT LEAST 28/22Z IN
SHRA/TSRA. VFR CONDITIONS WILL PREVAIL ELSEWHERE.

&&

.MARINE...SEAS 3-5 FT RIGHT NOW IN PREDOMINANT WIND WAVES BUT A
SMALL NE SWELL IS NOW BEING OBSERVED AT BUOYS 41043 AND 41053.
SEAS EXPECTED TO BUILD RAPIDLY TOMORROW IN NORTH SWELLS WITH
SMALL CRAFT AND HIGH SURF CONDITIONS LIKELY.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  73  84  73  83 /  50  50  50  50
STT  74  84  75  84 /  50  50  50  50

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
COASTAL WATERS...SMALL CRAFT ADVISORY FROM 9 AM THURSDAY TO 3 AM AST SATURDAY FOR
     ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N.

&&

64/71
Hazardous weather outlook, Mar 28, 4:05 AM CDT, 16 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
505 AM AST WED MAR 28 2012

AMZ710>745-PRZ001>013-290915-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
505 AM AST WED MAR 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT
PERIODS OF MODERATE TO LOCALLY HEAVY RAINFALL WILL REMAIN POSSIBLE
ESPECIALLY ACROSS THE INTERIOR SECTIONS OF PUERTO RICO AND ALONG THE
CORDILLERA CENTRAL THIS AFTERNOON. THE SHOWERS AND THUNDERSTORMS
WILL MOVE VERY SLOWLY...PRODUCING HIGH RAINFALL ACCUMULATIONS
ALONG THE CORDILLERA CENTRAL EARLY IN THE AFTERNOON AND ACROSS
SOUTHERN AND SOUTHWESTERN SECTIONS OF PUERTO RICO LATE IN THE
AFTERNOON AND EARLY IN THE EVENING. THIS SCENARIO WILL RESULT IN QUICK
RISES IN RIVERS...STREAMS AND CREEKS...AS WELL AS INCREASE THE
POTENTIAL FOR URBAN FLOODING. ALSO...THE THREAT OF MUDSLIDES WILL
ALSO CONTINUE IN AREAS OF STEEP TERRAIN WHERE SIGNIFICANT RAINFALL
HAS OCCURRED IN RECENT DAYS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ANY REPORTS OF SIGNIFICANT WEATHER OR FLOOD PROBLEMS WOULD BE
GREATLY APPRECIATED.

AMZ715-725-VIZ001-002-290915-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
505 AM AST WED MAR 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER ANTICIPATED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 7:24 PM CDTFlash Flood WarningJSJ2 hr
Mar 28, 7:56 PM CDTAreal Flood WarningJSJ6 hr
Mar 28, 8:14 PM CDTFlash Flood WarningJSJ3 hr
Mar 28, 10:31 PM CDTFlash Flood WarningJSJ3 hr
Mar 29, 12:02 AM CDTAreal Flood AdvisoryJSJ3 hr
Mar 29, 12:23 AM CDTAreal Flood AdvisoryJSJ3 hr
Mar 29, 1:31 AM CDTAreal Flood WarningJSJ4 hr
Mar 29, 1:48 AM CDTAreal Flood WarningJSJ6 hr
Mar 29, 2:26 AM CDTAreal Flood AdvisoryJSJ6 hr
Mar 29, 2:31 AM CDTAreal Flood WarningJSJ8 hr
Mar 29, 2:38 AM CDTFlash Flood WatchJSJ15 hr
Mar 29, 2:39 AM CDTHigh Surf AdvisoryJSJ30 hr
Mar 29, 3:08 AM CDTAreal Flood AdvisoryJSJ3 hr
Mar 29, 3:23 AM CDTFlash Flood WarningJSJ3 hr
Mar 29, 3:52 AM CDTAreal Flood AdvisoryJSJ3 hr
Mar 29, 5:30 AM CDTAreal Flood WarningJSJ4 hr
Mar 29, 6:25 AM CDTAreal Flood WarningJSJ63 min
Mar 29, 7:37 AM CDTAreal Flood WarningJSJ3 hr
Mar 29, 7:46 AM CDTAreal Flood WarningJSJ6 hr
Mar 29, 8:11 AM CDTAreal Flood WarningJSJ6 hr
Mar 29, 8:25 AM CDTAreal Flood AdvisoryJSJ5 hr
Mar 29, 10:24 AM CDTAreal Flood AdvisoryJSJ108 min
Mar 29, 10:35 AM CDTAreal Flood AdvisoryJSJ3 hr
Mar 29, 1:30 PM CDTAreal Flood WarningJSJ4 hr
Mar 29, 2:29 PM CDTAreal Flood AdvisoryJSJ99 min

Nearby

Areal Flood Warnings in Puerto Rico, 2012Every areal flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.